Member Gallery    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Mirtazapine withdrawal  (Read 318 times)

0 Members and 1 Guest are viewing this topic.

Offline Daxter

  • Full Member
  • ***
  • Posts: 146
  • Country: 00
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Mirtazapine withdrawal
« on: February 19, 2014, 08:26:01 AM »
Since tapering off of 7.5mg of Mirtazapine, around 3 days ago, I have been getting horrible nausea, heartburn and a weird feeling in my throat. My burning throat has also worsened, but I never used to get heartburn at all. I feel weak and burning away feels horrid. Is this all normal for withdrawal, especially so soon into my reduction? Will it go away?
Bookmark and Share

Offline hikingchik63

  • Full Member
  • ***
  • Posts: 143
  • Country: us
  • Rec's: 1
  • Mood: Content
    Content
  • The heart of me is strong...T.I. J.T.
    • Poke This Member
Re: Mirtazapine withdrawal
« Reply #1 on: February 19, 2014, 11:50:55 AM »
Can u take a small piece of the remeron, a crumb, and see if the symptoms go away? I tapered off of 7.5mg remeron after 2 1/2 yrs, but had no withdrawal. I was on .5mg klonopin when I tapered so that may have helped. I know when I tried to go off of zoloft, I would take a crumb once in a while, and my symptoms would ease up. I finally used prozac to get completely off zoloft.
Bookmark and Share
"Frame your mind to mirth and merriment which bars a thousand harms and lengthens life."--Shakespeare

Offline insights

  • Hero Member
  • *****
  • Posts: 6627
  • Country: au
  • Rec's: 135
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Mirtazapine withdrawal
« Reply #2 on: February 19, 2014, 04:24:01 PM »
Is this all normal for withdrawal, especially so soon into my reduction? Will it go away?

Yes, withdrawal symptoms can start within a couple of days. The Mirtazapine half-life is about 24 hours for males (~36 hr for females), so after 3 days there will only be about 1/8th left in your system. Nausea is a common withdrawal symptom, the heartburn not so much and given your history of GI issues may be coincidental or a return of symptoms that have been suppressed by the med, and I suspect the throat symptom is more psychological.

If these are withdrawal symptoms they will definitely go away, usually within a week or two given the low doses you've been on, however, everyone's experience is different so they may subside earlier or later than this.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all suggestions are general in nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags: